MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 0.3ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 0.3ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE
Model Number 928858
Medical Device Problem Codes Leak/Splash (1354); Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
"date of event: unknown.The date received by manufacturer has been used.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.".
 
Event or Problem Description
It was reported that 4 syringe 0.3ml 31ga 8mm 10bag 500 pl/wg had the following problems during use.Hub separates (2), unable to aspirate (2).The following was reported by the initial reporter: "it was reported that on 2 syringes the needle hub separated into shield.Also reported 2 other syringes would not draw up insulin.Verbatim: consumer reported found 2 syringes from this box when removed needle shield, the needle hub went with it.Consumer reported found 2 other syringes from this box when drew up insulin from vial, it would not draw up the insulin".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 3/18/2021.H.6.Investigation: customer returned (4) 3/10cc, 8mm, 31g walgreens syringes in an open poly bag from lot # 0125322.Customer states that the needle hub separated into shield and that the syringes would not draw up insulin.All returned syringes were examined and one sample exhibited the hub-needle/shield assembly separated from the barrel.No other sample exhibited the hub assembly separated from the barrel.All remaining syringes were tested and all were able to draw and expel properly without any observed defects.A review of the device history record was completed for batch# 0125322.All inspections and challenges were performed per the applicable operations qc specifications.There was one (1) notification noted that did not pertain to the complaint.Capa#1630423 has been opened to address this issue of needle hub separated into shield.Root cause cannot be determined at this time as syringes not drawing up insulin is unconfirmed.H3 other text : see h.10.

Brand Name
SYRINGE 0.3ML 31GA 8MM 10BAG 500 PL/WG
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key11468117
Report Number1920898-2021-00289
Device Sequence Number3913110
Product Code FMF
UDI-Device Identifier00311917048154
UDI-Public00311917048154
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2025
Device Model Number928858
Device Catalogue Number928858
Device Lot Number0125322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2021
Initial Date Received by Manufacturer 02/12/2021
Supplement Date Received by Manufacturer04/13/2021
Initial Report FDA Received Date03/11/2021
Supplement Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;